How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Good day, Im a 36 year old male facing issues of self-confidence,

Customer Question

Good day,
I'm a 36 year old male facing issues of self-confidence, apathy towards others and my own health, and an inability to believe or to have faith in anything, to trust, or to accept help in anyway, shape or form.
I tend to be very analytical and have a diagnosed case of ADD - at age 14 - and ADHD at age 34, which I take Vyvance for (I've tried every ADHD med). I've tried everything from Religion to Yoga to self-help books to talking with a therapist to no avail. I try to be open to new ideas and explore them as fully as I can, but tend not to find any joy or peace from my endeavors. I find professional therapy to be unhelpful because I see it as business which seeks repeat customers. Happiness is hard to find and I cannot accept praise or compliments and criticism and questions leads me to negative place. Exercise makes me tired and does not invigorate me. Not sure what else to try, but I am willing to listen to recommendations, if anyone wants to share. Thanks.
Submitted: 3 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 3 years ago.

Hi there,

Welcome to Just answer !

I am sorry to learn about your condition and i empathize with you.

After looking at your symptoms which you have been harboring for quite a long time , it is suggestive of underlying depression that you possibly have been struggling with and which reflects through your compromised quality of life in all domains of life such as professional , inter- personal , social .

I can sense your exasperation after having tried different forms of treatment modalities but to no avail but before i provide you a plausible solution in the form of some drug options, kindly tell me the medications that you have tried so far ?

I will get back to you once you reply to my query.


Customer: replied 3 years ago.

Okay Doc:

Prescriptions (taken for at least 2-3 month increments):

Vyvance 30 mg - current

Adderall XR - 20 mg - side effect extreme insomnia

Methylphenidate Er - 36 mg - didn't feel different

Strattera - start 40 mg end 60 mg - side effect dark destructive thoughts

Paxil - 20mg - sexual side effects

Buspirone HCL 15 mg

Trazadone - 50 mg - taken with Adderall to counteract insomnia


I have good insurance for now, but only till Sept when my current position ends. I'm a very good at pretending to be just fine in front of friends, in public, and at work - though I do work from home (the University I work for does not have room in the department building for me). I am an Outreach Professional whose good with tech, digital media, and planning and organization for a University. I'm very polite, courteous, respectful and I follow orders to a tee. I am married and have been with my wife for 14 years and we just had our first child in Dec. Let me know if you need more info.



Expert:  Dr. Kaushik replied 3 years ago.

Thanks for the valuable inputs.

Kindly please tell other than vyvanse what other medications are your CURRENTLY taking ?

I will get back to you and provide you a plausible solution to your condition.


Customer: replied 3 years ago.

Started Tylenol 3 yesterday - shoulder displacement

no others

Expert:  Dr. Kaushik replied 3 years ago.

Thanks for the inputs.

Well i reckon you shall ask your doctor to start you on an anti depressant called as Wellbutrin XL ( Bupropion ) starting at a modest dose of 150 mg / day to be taken only once a day in the morning and after 1 week raise the dose to 300 mg / day and maintain on this dose for at least 2-3 months. This drug is unique among the anti depressant class for being the only one not causing any sexual side effects and weight gain and so it readily finds use in those who had suffered from weight gain or sexual side effects or both with the use of other anti depressants , in your case it being paxil , an ssri class anti depressant. This drug wellbutrin is a very effective anti depressant with least side effects and shall be added to vyvanse and tylenol which you have been currently using.

You shall expect improvement in your mood and other symptoms within 2-3 weeks of starting on this drug as this much duration you ought to give this drug to reach steady state plasma levels to produce the desired effects .

So this is the only addition i suggest you to make to your current drug regime and i am quite hopeful for you to reap rich dividends from this addition , so kindly discuss this with your doctor and do the needful addition.

I hope this helps.

Wish you all the best.

Please kindly leave a Positive rating if you are satisfied with the answer as only then will i be credited for my service.


Dr. Kaushik and other Mental Health Specialists are ready to help you
Customer: replied 3 years ago.

Hi Doc,

I rated you yesterday and I chose 4. Not sure what else I can do. I keep trying to rerate you, but the only box which appears is this dialogue box.


Expert:  Dr. Kaushik replied 3 years ago.

No problem..

It is fine with me.

Take care.


Related Mental Health Questions